Alert archive / Connecticut / Frost Advisories in 2016

Frost Advisory 7, NWS New York, NY

October 10, 20164 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Oct 10, 2016, 3:15 AM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey. It took effect at Oct 11, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:15 AM EDT (07:15 UTC)
In effect from
Oct 11, 2016, 2:00 AM EDT
Expired
Oct 11, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-242 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS71 KOKX 100715
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
315 AM EDT MON OCT 10 2016

...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING ACROSS
INTERIOR SOUTHERN CONNECTICUT AND PORTIONS OF THE LOWER HUDSON
VALLEY...

CTZ005-008-NYZ067-068-101515-
/O.NEW.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW LONDON-ORANGE-PUTNAM-
315 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

MALOIT
5 follow-up statements
992 
WWUS71 KOKX 100809
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
409 AM EDT MON OCT 10 2016

...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING ACROSS
INTERIOR SOUTHERN CONNECTICUT...PORTIONS OF THE LOWER HUDSON
VALLEY AND PORTIONS OF INTERIOR NORTHEASTERN NEW JERSEY...

CTZ006-007-NJZ002-102100-
/O.EXA.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-WESTERN PASSAIC-
409 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

CTZ005-008-NYZ067-068-102100-
/O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW LONDON-ORANGE-PUTNAM-
409 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

MALOIT
980 
WWUS71 KOKX 101920
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT MON OCT 10 2016

...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING...

CTZ005>008-NJZ002-NYZ067-068-110330-
/O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
320 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
316 
WWUS71 KOKX 110210
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1010 PM EDT MON OCT 10 2016

...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING...

CTZ005>008-NJZ002-NYZ067-068-111300-
/O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
1010 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
987 
WWUS71 KOKX 110432
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1232 AM EDT TUE OCT 11 2016

...AREAS OF FROST THIS MORNING...

CTZ005>008-NJZ002-NYZ067-068-111300-
/O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
1232 AM EDT TUE OCT 11 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

JMC
212 
WWUS71 KOKX 111303
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
903 AM EDT TUE OCT 11 2016

...FROST ADVISORY HAS EXPIRED...

CTZ005>008-NJZ002-NYZ067-068-111415-
/O.EXP.KOKX.FR.Y.0007.000000T0000Z-161011T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
903 AM EDT TUE OCT 11 2016

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY HAS EXPIRED FOR INTERIOR PORTIONS OF THE TRI-
STATE AREA. TEMPERATURES HAVE SINCE REBOUNDED INTO THE 40S AND ANY
FROST HAS MELTED.

$$

STACHELSKI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:34 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 10, 1:34 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
134 AM EDT Mon Oct 10 2016

.SYNOPSIS...
Post-tropical cyclone Matthew passes well south and east of the
region tonight as high pressure builds east from the Great Lakes.
High pressure will then remain across the area through much of the
week, with a weak cold frontal passage Thursday night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast remains on track as a tight pressure gradient between
post-tropical cyclone Matthew and high pressure building east
from the Great Lakes. This will result in the continuation of
strong north winds overnight, gusting to 25 to 35 mph, with the highest
gusts at the coast. While gusts occasionally drop off, still
think wind gusts could trend up slightly overnight as cold air
advection a few thousand feet above the surface enhances mixing.

Lows will be a few a degrees below normal, ranging from around 40
inland, to the mid and upper 40s at the coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
High pressure builds in from the Great Lakes Monday with
gradually diminishing winds. Gusts will be as high 25 to 30 mph to
start the day. Highs will be in the upper 50s to lower 60s, which
is a few degrees below normal.

Light winds and clear skies Monday night with allow for good
radiational cooling with lows generally in the 30s. Areas of
frost are possible with even a chance of freezing temperatures
across interior locations well north and west of NYC. Confidence
is too low at this time to issue a freeze watch with temperatures
right around the freezing mark. A frost advisory is also a
possibility.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NWP models are in good agreement with the overall H5 pattern across
North America through the much of the week...with timing and
amplitude differences developing towards the weekend.

Deep layered ridging over the area Tue morning shifts offshore
during the afternoon and evening. Meanwhile...an upper
trough moving through the northern Rockies will consolidate with
a polar vortex over northern Canada resulting in a broad trough
extending into the Plains by mid week. The trough becomes
negatively tilted as it moves through the northeast during the end
of the week.

At the sfc...High pressure mainly dominates with dry weather
expected through the forecast period. A cold front moves through
Thu eve...but it still appears that the moisture dries out before
making it to the coast.

Temperatures will be near to slightly above normal.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
High pressure builds in from the northwest overnight with strong
post tropical cyclone Matthew passing well offshore.

VFR with mostly clear skies.

Northerly winds around 15-20 KT with gusts 25-30 KT. Gusts
outside NYC metro may not be quite as frequent. Gusts are expected
to continue through much of the day Monday, then diminish late in
the afternoon or early evening. Winds Monday night fall to less
than 10 kt, with a few locations possibly becoming light and
variable.

.Outlook for 06Z Tuesday through Friday...
.Monday Night...VFR. Winds continue to diminish.
.Tuesday-Friday...VFR.

&&

.MARINE...
Gale warning remains on the Long Island Bays, Eastern Long Island
Sound and the ocean waters overnight with gusts generally around
35-40 kt, highest across the ocean. Winds will then gradually
ramp down going into daybreak Monday with SCA seas likely through
Tuesday on the ocean waters. Across the Sound, Harbor, and Bays,
SCA conditions will likely end by Monday afternoon. High pressure
builds into the waters Monday night.

Tranquil conds then prevail through Thu with high pressure in
control. Winds and seas may reach SCA levels behind a cold front
Thu night into Fri.

&&

.HYDROLOGY...
No measurable rainfall is expected through next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for ANZ335-
     338.
     Gale Warning until 6 AM EDT early this morning for ANZ330-340-
     345.
     Gale Warning until 8 AM EDT this morning for ANZ350-353-355.

&&

SYNOPSIS...24/DW
NEAR TERM...24/JM/DW
SHORT TERM...DW
LONG TERM...24
AVIATION...BC/JM
MARINE...24/DW
HYDROLOGY...24
Hazardous weather outlook, Oct 9, 7:16 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EDT SUN OCT 9 2016

ANZ335-338-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-
176>179-102330-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
716 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-102330-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
716 PM EDT SUN OCT 9 2016

...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-102330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
716 PM EDT SUN OCT 9 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.